Volume : 4
Issue : 3
Online ISSN : 2393-9087
Print ISSN : 2393-9079
Article First Page : 147
Article End Page : 152
Introduction: The introduction of Highly Active Anti-retroviral Therapy (HAART) has led to significant reduction in AIDS related morbidity & mortality. The majority of drugs available today are costly & have serious adverse effects, undesirable drug interactions & have to be taken lifelong. Though Anti-retroviral Therapy (ART) has increased lifespan of HIV positive patients, adverse drug reactions (ADRs) of this therapy still remains a major concern.
Objective: To collect demographic details & to assess incidence & causality of ADRs in HIV positive patients receiving ART.
Materials and Method: A retrospective observational study was carried out for a period of 18 months (1st January 2014 to 30th June 2015) at Government Medical College & Hospital, Nagpur. The ADRs reported by physician were collected, analysed & causality assessment was done.
Result: Out of 85 patients evaluated, 58 (68.3%) were females. ADRs reported were rash (40.6%), anemia (26.0%), nausea (16.7%), dizziness (6.3%), vomiting (5.2%), gastritis (3.2%), Steven Johnson Syndrome (1.0%) & diarrhoea (1.0%). Out of 96 ADRs reported, 39 (40.6%) were related to skin. Use of Zidovudine + Lamivudine + Nevirapine regimen reported majority of ADRs. Sixty one (67%) regimens were dechallenged, 29 (31.9%) regimens were continued while only 1 (1.1%) regimen was rechallenged. Seventy six (79.2%) ADRs were probable & 1 (1.0%) was definite as assessed by Naranjo’s Causality Assessment Scale.
Conclusion: Rash was commonly reported ADR from ART. The findings from study suggests that there is need for intensive monitoring of ADRs in ART centre of Government Medical College & Hospital (GMCH), Nagpur.
Keywords: Anti-retroviral Therapy (ART), Adverse Drug Reactions (ADRs), Retrospective Observational Study, Causality assessment, Central India